Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 7, NWS Amarillo, TX

February 2, 2012Carson County, Gray County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Feb 2, 2012, 11:48 PM CST for Carson County, Gray County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 2, 2012, 11:48 PM CST (05:48 UTC)
Expired
Feb 3, 2012, 12:30 AM CST
In force
42 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Carson County, TX, Gray County, TX

The radar

The Amarillo radar (KAMA), 51 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 2, 7:38 PM CSTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-02-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-02-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 317 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
692 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
317 m²/s²
0-3 km storm-relative helicity
390 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

775 
WUUS54 KAMA 030548
SVRAMA
TXC065-179-030630-
/O.NEW.KAMA.SV.W.0007.120203T0548Z-120203T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
1148 PM CST THU FEB 2 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS
  WEST CENTRAL GRAY COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1230 AM CST

* AT 1148 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 10 MILES SOUTHWEST OF WHITE DEER...OR ABOUT 7 MILES
  SOUTHEAST OF PANHANDLE...MOVING NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  KINGSMILL...
  WHITE DEER...
  SKELLYTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS
SPOTTED...MOVE TO AN INTERIOR ROOM OR CLOSET IMMEDIATELY.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3563 10119 3537 10087 3519 10120 3518 10129
      3537 10138
TIME...MOT...LOC 0548Z 233DEG 24KT 3531 10124

$$

MBS
2 follow-up statements
207 
WWUS54 KAMA 030612
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1212 AM CST FRI FEB 3 2012

TXC065-179-030630-
/O.CON.KAMA.SV.W.0007.000000T0000Z-120203T0630Z/
GRAY TX-CARSON TX-
1212 AM CST FRI FEB 3 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR NORTHEASTERN CARSON AND WEST CENTRAL GRAY COUNTIES...

AT 1208 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR KINGSMILL...OR ABOUT 11 MILES SOUTHWEST OF PAMPA...
MOVING NORTHEAST AT 30 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SKELLYTOWN.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3527 10108 3548 10124 3563 10119 3537 10087
TIME...MOT...LOC 0612Z 232DEG 25KT 3543 10105

$$

TB
655 
WWUS54 KAMA 030623
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1223 AM CST FRI FEB 3 2012

TXC065-179-030633-
/O.EXP.KAMA.SV.W.0007.000000T0000Z-120203T0630Z/
GRAY TX-CARSON TX-
1223 AM CST FRI FEB 3 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CARSON AND WEST
CENTRAL GRAY COUNTIES WILL EXPIRE AT 1230 AM CST...

AT 1223 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
EXITED THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING
WILL BE ALLOWED TO EXPIRE.

LAT...LON 3527 10108 3548 10124 3563 10119 3537 10087
TIME...MOT...LOC 0623Z 232DEG 25KT 3548 10098

$$

TB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 2, 9:20 PM CST, 2 hours 28 minutes earlier.

Area forecast discussion, Feb 2, 9:20 PM CST, 2 hours 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
920 PM CST THU FEB 2 2012

.UPDATE...
CURRENT RADAR REFLECTIVITY IMAGERY IS INDICATING A LINE OF STRONG
THUNDERSTORMS MOVING ACROSS THE CENTRAL AND NORTH CENTRAL TEXAS
PANHANDLE WITH AN AREA OF SCATTERED THUNDERSTORMS IN THE SOUTHEAST TX
PANHANDLE. THE 00Z KAMA SOUNDING SHOWS A PRETTY SHALLOW MOIST LAYER
BETWEEN 850-825 MB WITH DRY AIR ALOFT CORRESPONDING TO A DRY SLOT
THAT WAS MOVING ACROSS THE AREA AT LAUNCH TIME. THE SOUTHWEST TX
PANHANDLE APPEARS TO BE CAPPED ALTHOUGH THERE IS A SMALL CHANCE THIS
AREA CAN BREAK THE CAP IF DEWPOINTS CONTINUE TO INCH UP AS THEY HAVE
BEEN THIS EVENING. HOWEVER NOT TOO CONFIDENT THAT THIS WILL OCCUR
WITH THE ASOS REPORTING LIGHT FOG. A 50 KT LOW-LEVEL JET WILL CRANK
UP LATE TONIGHT ACROSS THE SOUTHERN PLAINS HELPING TO TRANSPORT
ADDITIONAL MOISTURE INTO THE EASTERN TX PANHANDLE WHILE INCREASING
THE INSTABILITY. THE ONGOING SEVERE THUNDERSTORM WATCH FOR THE
CENTRAL AND EASTERN TX PANHANDLE WILL CONTINUE UNTIL 3 AM CST WITH
LARGE VALUES OF SHEAR SUPPORTING LARGE HAIL AS THE MAIN THREAT AS
EXPECT STORMS WILL BE ELEVATED. HAVE A SMALL CONCERN FOR TORNADOES IN
THE SOUTHEAST TX PANHANDLE WHERE A STORM OR TWO CAN BECOME SURFACE
BASED...BUT THINKING CHANCES OF THIS OCCURRING ARE PRETTY SLIM.

A COLD FRONT HAS STARTED ENTERING THE WESTERN OK PANHANDLE AND THE
NORTHWEST TX PANHANDLE...WITH MUCH DRIER AIR MOVING IN AS DEW POINTS
HAVE FALLEN BACK INTO THE 30S. AS SUCH THE CONVECTIVE THREAT HAS
ENDED IN THIS AREA.

CLK

&&

.PREV DISCUSSION... /ISSUED 614 PM CST THU FEB 2 2012/

AVIATION...
FOR THE 00Z TAFS...MAIN FOCUS FOR THIS FORECAST CENTERS ON CONVECTION
CHANCES THROUGH THE NEXT 6 HOURS.

AN UPPER LEVEL DISTURBANCE EJECTING AHEAD OF AN UPPER-LEVEL LOW OVER
NORTHERN NEW MEXICO HAS TRIGGERED SCT TSRA IN THE WESTERN TX/OK
PANHANDLES. AT THE SURFACE...A DRYLINE HAS MIXED INTO THE FAR WESTERN
PANHANDLES WHERE DEWPOINTS IN THE LOW TO MID 40S WERE COMMON EAST OF
THE DRYLINE. EXPECT THE DRYLINE TO RETREAT SOON BACK INTO NM LEAVING
A SMALL WINDOW OF OPPORTUNITY FOR CONVECTION TO FURTHER
DEVELOP/SPREAD ACROSS THE WESTERN PANHANDLES. FOR NOW JUST HAVE VCTS
MENTION IN THE TAFS BUT WILL UPDATE TO A PREVAILING TSRA IF IT LOOKS
LIKE STORMS WILL DIRECTLY THREATEN THE TERMINALS. FURTHER EAST...A 50
KT LOW- LEVEL JET WILL CRANK UP ACROSS THE SOUTHERN PLAINS...
TRANSPORTING MORE GULF MOISTURE INTO THE PANHANDLES. THIS WILL SERVE
AS A BETTER FOCUS FOR CONVECTION LATER THIS EVENING SO HAVE TSRA
ENDING AROUND 03-04Z AT THE TERMINALS. SHOULD SEE CLOUDS LOWER TO
MVFR AND IFR LATER TONIGHT WITH AREAS OF LIGHT FOG REDUCING VISBYS TO
1 TO 3 MILES DUE TO ABUNDANT LOW LEVEL MOISTURE IN PLACE. A SURFACE
LOW WILL MOVE ACROSS THE TX PANHANDLE OVERNIGHT WITH A COLD FRONT
PUSHING INTO THE AREA. AHEAD OF THIS WINDS WILL VEER FROM THE
SOUTHEAST TO THE SOUTHWEST LATE TONIGHT. ONCE THE FRONT PUSHES
THROUGH...WINDS WILL FURTHER VEER AROUND TO THE NORTHWEST. CAN SEE A
FEW WRAP AROUND RAIN/SNOW SHOWERS MAINLY AT THE KGUY TERMINAL BUT
CONFIDENCE IN THIS OCCURRING IS PRETTY LOW. DRIER AIR WILL WORK ITS
WAY INTO THE AREA RESULTING IN VFR CONDITIONS RETURNING AROUND 18Z
FRIDAY.

CLK

PREV DISCUSSION... /ISSUED 246 PM CST THU FEB 2 2012/

DISCUSSION...
UPPER LOW OVER THE FOUR CORNERS REGION THIS AFTERNOON WILL TRACK
EASTWARD ACROSS NORTHERN NEW MEXICO TONIGHT AND THEN ACROSS THE
OKLAHOMA PANHANDLE AND SOUTHWESTERN OR WESTERN KANSAS FRIDAY. LOW
LEVEL SOUTHEASTERLY JET AROUND 25 TO 35 KNOTS WILL CONTINUE TO ADVECT
PLENTY OF LOW LEVEL MOISTURE INTO THE PANHANDLES TODAY AND TONIGHT.
LEADING SHORTWAVE ENERGY AHEAD OF THE UPPER LOW HAS BEGUN TRIGGERING
MAINLY SHOWERS ALONG WITH A THUNDERSTORM OR TWO ACROSS THE OKLAHOMA
PANHANDLE...AND ALSO THE NORTHERN...CENTRAL AND EASTERN TEXAS
PANHANDLE THIS AFTERNOON. EXPECTING CONVECTION TO CONTINUE TO
INCREASE IN AREAL COVERAGE AND INTENSITY LATER TODAY AND EARLY
TONIGHT AS BETTER UPPER LEVEL DYNAMICS AND INSTABILITY FORECAST OVER
THE PANHANDLES. GREATEST PRECIP CHANCES OVER THE NORTHERN HALF AND
THE EASTERN HALF OF THE FORECAST AREA THROUGH TONIGHT...WHICH SHIFTS
EASTWARD FRIDAY MORNING TO THE EXTREME NORTHERN AND EASTERN SECTIONS
OF THE PANHANDLES. WRAP AROUND PRECIP AS THE UPPER LOW CONTINUES
TRACKING EASTWARD ACROSS KANSAS SHOULD AFFECT THE NORTHERN PANHANDLES
FRIDAY AFTERNOON AND EVENING BEFORE EXITING THE FORECAST AREA LATE
FRIDAY NIGHT AS THE UPPER LOW LIFTS NORTH AND EAST FURTHER AWAY FROM
THE PANHANDLES. COLD FRONT TO PUSH THROUGH THE FORECAST AREA FRIDAY
USHERING IN COLD AIR ADVECTION ON BREEZY TO WINDY NORTHERLY WINDS.

MUCH COOLER SATURDAY DUE TO CONTINUED STRONG NORTHERLY WINDS AND
CLOUD COVER WITH DECREASING CLOUDINESS BY SUNDAY. SURFACE HIGH TO
BUILD IN BEHIND THE COLD FRONT THIS WEEKEND BRINGING MUCH DRIER AIR
INTO THE PANHANDLES. GFS MAINLY...BUT THE ECMWF ALSO TO SOME
EXTENT...FORECASTING NORTHERN STREAM SYSTEM TRACKING ACROSS THE
CENTRAL ROCKIES TUESDAY AND POSSIBLY SOME PRECIP OVER THE NORTHERN
HALF OF THE PANHANDLES. DECIDED NOT TO INTRODUCE ANY POPS AT THIS
TIME...HOWEVER LATER SHIFTS WILL NEED TO WATCH CLOSELY. MODERATING
TEMPS THE MIDDLE AND END OF NEXT WEEK AND FORECASTING DRY CONDITIONS
FOR NOW.

SCHNEIDER

FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONCERNS THROUGH THE MIDDLE AND
END OF NEXT WEEK. MINIMUM RELATIVE HUMIDITIES FORECAST TO BE GREATER
THAN 20 PERCENT THROUGH THE PERIOD EVEN THOUGH 20 FOOT WINDS MAY
REACH OR EXCEED 20 MPH FRIDAY AND SATURDAY...WITH SPEEDS LESS THAN 15
TO 20 MPH SUNDAY THROUGH THE END OF NEXT WEEK.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Feb 2, 7:54 PM CST, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
754 PM CST THU FEB 2 2012

OKZ001>003-TXZ001>020-031200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
754 PM CST THU FEB 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE CENTRAL AND EASTERN
TEXAS PANHANDLE UNTIL 3 AM CST. SCATTERED THUNDERSTORMS ARE EXPECTED
TO MOVE ACROSS MUCH OF THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT.
THESE STORMS CAN BECOME SEVERE...PARTICULARLY ACROSS THE CENTRAL AND
EASTERN TEXAS PANHANDLE. LARGE HAIL UP TO THE SIZE OF HALF DOLLARS
IS THE PRIMARY HAZARD ALTHOUGH DAMAGING WINDS UP TO 60 MPH AND
LOCALLY HEAVY DOWNPOURS ARE POSSIBLE AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE ACROSS THE EXTREME EASTERN PORTIONS OF THE
PANHANDLES FRIDAY MORNING. THESE STORMS ARE NOT EXPECTED TO BECOME
SEVERE.

IN ADDITION...LIGHT SNOW OR A RAIN AND SNOW MIX WILL BE POSSIBLE
ACROSS THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE FRIDAY AND FRIDAY
NIGHT. STORM TOTAL SNOWFALL ACCUMULATIONS OF UP TO ONE INCH ARE
POSSIBLE NORTHWEST OF A TEXLINE TO LIBERAL KANSAS LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 3 AM CST TONIGHT MAINLY
ACROSS THE CENTRAL AND EASTERN PANHANDLES.

CLK

In the hours before

Local storm report, Feb 2, 9:59 PM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
959 PM CST THU FEB 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0953 PM     HAIL             10 N AMARILLO           35.35N 101.82W
02/02/2012  E1.75 INCH       POTTER             TX   BROADCAST MEDIA

            GOLFBALL SIZE HAIL AT RIVIERA PARK.

&&

EVENT NUMBER AMA1200058

KRAUSE
Special weather statement, Feb 2, 10:32 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1032 PM CST THU FEB 2 2012

TXZ012-013-017-018-030515-
POTTER TX-RANDALL TX-CARSON TX-ARMSTRONG TX-
1032 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CST FOR ARMSTRONG...
CARSON...RANDALL AND POTTER COUNTIES.

AT 1030 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF CANYON...MOVING
NORTHEAST AT 50 MPH.

HAIL UP TO THE SIZE OF PENNIES AND HEAVY RAIN ARE LIKELY WITH THIS
STORM AS IT MOVES NEAR LAKE TANGLEWOOD...PALO DURO CANYON...AND
WASHBURN.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

MBS
Special weather statement, Feb 2, 10:35 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1035 PM CST THU FEB 2 2012

TXZ008-013-030515-
HUTCHINSON TX-CARSON TX-
1035 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1115 PM CST FOR CARSON AND
HUTCHINSON COUNTIES.

AT 1034 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 6 MILES EAST OF FRITCH...OR ABOUT 6
MILES SOUTHWEST OF BORGER...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND HEAVY RAIN CAN BE EXPECTED WITH
THIS STORM NEAR FRITCH AND BORGER.

SMALL HAIL IS EXPECTED WITH THIS STORM. IF CAUGHT OUTSIDE...SEEK
SHELTER INDOORS. STAY AWAY FROM WINDOWS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

MBS
Special weather statement, Feb 2, 10:57 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1057 PM CST THU FEB 2 2012

TXZ005-010-030545-
HEMPHILL TX-LIPSCOMB TX-
1057 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1145 PM CST FOR LIPSCOMB AND
HEMPHILL COUNTIES.

AT 1056 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF LAKE MARVIN...
OR ABOUT 7 MILES SOUTH OF CANADIAN...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND HEAVY RAIN ARE LIKELY WITH THIS
STORM AS IT MOVES NEAR CANADIAN...GLAZIER...AND LAKE MARVIN.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

MBS
Special weather statement, Feb 2, 11:16 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1116 PM CST THU FEB 2 2012

TXZ013-018-030600-
CARSON TX-ARMSTRONG TX-
1116 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL MIDNIGHT CST FOR ARMSTRONG AND
CARSON COUNTIES.

AT 1115 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 4 MILES EAST OF WASHBURN...OR ABOUT
9 MILES NORTHWEST OF CLAUDE...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND HEAVY RAINFALL ARE LIKELY WITH
THIS STORM AS IT AFFECTS THE WASHBURN...CLAUDE...AND PANHANDLE AREAS.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 3 AM CST.

MBS
Special weather statement, Feb 2, 11:45 PM CST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1145 PM CST THU FEB 2 2012

TXZ005-010-030630-
HEMPHILL TX-LIPSCOMB TX-
1145 PM CST THU FEB 2 2012

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1215 AM CST FOR LIPSCOMB AND
HEMPHILL COUNTIES.

AT 1145 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM OVER CANADIAN...MOVING NORTHEAST AT
30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND HEAVY RAINFALL ARE LIKELY WITH
THIS STORM.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

PERSONS IN THE PATH OF THESE STORMS SHOULD CLOSELY MONITOR WEATHER
RADIO OR OTHER MEDIA FOR OTHER UPDATES AND POSSIBLE WARNINGS. BE
PREPARED TO TAKE ACTION IF A WARNING IS ISSUED.

MBS

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 2, 8:02 PM CSTSevere Thunderstorm WarningAMAHemphill, Wheeler29 min
Feb 2, 8:24 PM CSTSevere Thunderstorm WarningAMACarson, Hutchinson, Moore, Potter51 min
Feb 2, 9:07 PM CSTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts38 min
Feb 2, 9:49 PM CSTSevere Thunderstorm WarningAMALipscomb, Ochiltree41 min
Feb 2, 9:52 PM CSTSevere Thunderstorm WarningAMAArmstrong, Carson, Hutchinson, Moore, Potter, Randall38 min
Feb 2, 11:24 PM CSTSevere Thunderstorm WarningAMAArmstrong, Carson36 min
Feb 3, 12:49 AM CSTSevere Thunderstorm WarningAMAGray, Hemphill, Roberts, Wheeler41 min
Feb 3, 1:01 AM CSTTornado WarningAMAHemphill, Roberts17 min
Feb 3, 1:31 AM CSTSevere Thunderstorm WarningAMAHemphill, Lipscomb34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.